MAUDE Adverse Event Report: CHRISTOPH MIETHKE GMBH & CO KG PROGAV 2.0 SYS PED.W. PRECHAMBER; HYDROCEPHALUS MANAGEMENT

CHRISTOPH MIETHKE GMBH & CO KG PROGAV 2.0 SYS PED.W. PRECHAMBER; HYDROCEPHALUS MANAGEMENT
Model Number FX438T
Medical Device Problem Code Infusion or Flow Problem (2964)
Health Effect - Clinical Codes Obstruction/Occlusion (2422); Hydrocephalus (3272)
Date of Event 03/04/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation on-going.Investigation results will be provided in a supplemental report.
 
Event or Problem Description
It was reported that a progav 2.0 shunt system (part # fx438t) was implanted in (b)(6) 2020.According to the complainant, the shunt system was believed to be clogged.The patient underwent a revision procedure.The complaint device was returned for evaluation.No patient complications were reported as a result of the revision procedure on (b)(6) 2021.Patient informations: age y: (b)(6).Same patient/event: medwatch#3004721439-2021-00061.
 
Additional Manufacturer Narrative
Investigation: block a2, a4, d9 visual inspection: the following observations were made during the visual inspection: -some visible particles in the delivery liquid permeability test: the test showed that the progav 2.0 is permeable.Computer control test: the computer controlled test showed the opening pressure of the progav 2.0, at a reference flow rate of 20 ml/h in a horizontal position of the valve, to be 6.69 cmh2o.This is within the specified tolerance of 8 cmh2o ± 3 cmh2o.Adjustability test: the progav 2.0 was found to be adjustable to all pressure settings.Braking force and brake function test: the braking force of the progav 2.0 was within the specified tolerance and the brake function operated as expected.Internal inspection of product: after dismantling of the valve, some deposits were found in the progav 2.0.Results: based on our investigation results, we cannot identify a "blockage", no deviations are detected.However, we assume that the significant deposits found within the valve may have temporarily caused the functional impairment.Deposits caused by natural substances in the cerebrospinal fluid, such as protein, blood or tissue particles, are among the known and unavoidable risks and side effects of hydrocephalus therapy.Small amounts of non-visible deposits/proteins might compromise the integrity of the valve.We can exclude a defect at the time of release.The valve met all specifications of the final inspection when released from christoph miethke gmbh & co.Kg.From our point of view, no further regulatory actions are required.
 
Event or Problem Description
Additional infofmation: age: 15 months height: 58 cm weight: 5.3 kg.

Brand Name
PROGAV 2.0 SYS PED.W. PRECHAMBER
Common Device Name
HYDROCEPHALUS MANAGEMENT
Manufacturer (Section D)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM  14469
MDR Report Key11589357
Report Number3004721439-2021-00060
Device Sequence Number4183031
Product Code JXG
UDI-Device Identifier04041906137434
UDI-Public4041906137434
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K161853
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/03/2023
Device Model NumberFX438T
Device Catalogue NumberFX438T
Device Lot Number20039641
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/07/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/05/2021
Supplement Date Received by Manufacturer04/26/2021
Initial Report FDA Received Date03/30/2021
Supplement Report FDA Received Date05/26/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age15 MO
Patient Weight5